MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 19fr stfi solopath device was received for product evaluation.The device was returned mated with the dilator.Visual inspection revealed that the sheath appeared to be in its original folding pattern indicating that the sheath was not inflated.The fairing tip at the end of the dilator appeared to be slightly dislodged from its original manufacturing position.No other anomalies were noted on the returned device.Functional testing was not possible due to the tip dislodgement.Microscopic inspection of the dilator tip revealed that the tip was slightly dislodged.A review of the device history record of the product code/lot# combination was conducted with no findings.Terumo has determined the reported event to be manufacturing related, and is being further investigated.This report is for the first device reported, for the second device reported during the same procedure see mdr 1118880-2019-00087.
 
Event or Problem Description
The user facility reported that the solopath device was damaged when they took the solopath out of the package.The silicone was still connected with the sheath; however, there was too little silicone covering the distally part of the sheath.There were some sharp edges at the transition of the sheath/tip.The doctor took another solopath, which also had the same issue.There was no patient involvement; the event occurred before use.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the reporting number.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the assigned res number 82705.Has not yet been provided; however a follow up will be submitted, once the reporting number has been assigned.

Brand Name
SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8518337
Report Number1118880-2019-00086
Device Sequence Number11088626
Product Code DYB
UDI-Device Identifier00852381004265
UDI-Public00852381004265
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberSTFI-1925
Device Lot NumberVM24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/29/2019
05/29/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/14/2019
05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1374-2019
Patient Sequence Number1